Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 8, 2007, 2:31 PM EDT for Fairfield County, Hocking County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 2:31 PM EDT (18:31 UTC)
- Expired
- Jun 8, 2007, 3:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Fairfield County, OH, Hocking County, OH
The radar
The Cincinnati radar (KILN), 125 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 081830 RRA
SVRILN
OHC045-073-081915-
/O.NEW.KILN.SV.W.0076.070608T1831Z-070608T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FAIRFIELD COUNTY IN CENTRAL OHIO...
NORTHEASTERN HOCKING COUNTY IN CENTRAL OHIO...
* UNTIL 315 PM EDT.
* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR SUGAR GROVE...MOVING EAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BREMEN...
CARBON HILL...
IN ADDITION...HAYDENVILLE...OREVILLE AND MURRAY CITY ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM EDT FRIDAY AFTERNOON FOR SOUTHEASTERN
INDIANA.
LAT...LON 3967 8260 3945 8256 3946 8216 3955 8215
3959 8226 3960 8237 3975 8236
$$1 follow-up statement
000
WWUS51 KILN 081900
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
256 PM EDT FRI JUN 8 2007
OHC045-073-081915-
/O.CON.KILN.SV.W.0076.000000T0000Z-070608T1915Z/
FAIRFIELD OH-HOCKING OH-
256 PM EDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN HOCKING AND EASTERN FAIRFIELD COUNTIES...
AT 252 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TREE DOWN NEAR
LOGAN IN HOCKING COUNTY...AND TRAFFIC LIGHTS DOWN SOUTH OF LANCASTER
IN THE SOUTHERN PART OF FAIRFIELD COUNTY. RADAR INDICATED THAT WHILE
THIS STORM HAS WEAKENED SOMEWHAT AS IT MOVES EAST...IT IS STILL
CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM
WAS LOCATED 7 MILES NORTH OF OREVILLE...MOVING EAST AT 35 MPH.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN FAIRFIELD AND
NORTHEASTERN HOCKING COUNTIES.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3969 8256 3946 8243 3946 8216 3955 8215
3959 8226 3960 8237 3975 8236
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:38 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 8, 1:38 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 138 PM EDT FRI JUN 8 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE EASTERN GREAT LAKES AND OHIO VALLEY REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. HIGH PRESSURE WILL BUILD INTO THE REGION OVERNIGHT BEHIND THE FRONT...REMAINING ACROSS THE AREA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT CURRENTLY STRETCHING FROM FAR NORTHWEST INDIANA DOWN INTO SOUTHERN ILLINOIS. SHOWERS AND THUNDERSTORM ACTIVITY ACROSS SOUTHWEST INDIANA HAS BEEN SLOWLY INCREASING IN INTENSITY AND EXPECT THIS TREND TO CONTINUE AS IT PUSHES EAST INTO OUR AREA THROUGH EARLY AFTERNOON. MAINLY CLEAR SKIES ACROSS FA THIS MORNING HAVE ALLOWED TEMPS TO ALREADY CLIMB INTO THE LOW TO MID 80S AND LOWER 70S DEWPOINT ACROSS KENTUCKY WILL LIKELY ADVECT UP INTO THE SOUTHERN PORTIONS OF OUR AREA THROUGH EARLY AFTERNOON. THIS SHOULD LEAD TO CAPES IN THE 2000-3000 J/KG RANGE BY THE TIME THE STORMS MOVE IN...WITH THE BEST INSTABILITY EXPECTED TO BE ACROSS SOUTHEAST PORTIONS OF FA. PRIMARY SEVERE THREAT STILL APPEARS TO BE DAMAGING WINDS AS WIND PROFILE IS PRETTY UNIDIRECTIONAL. SOME MID LEVEL DRYING IS ALSO PROGGED WHICH WILL ALSO ENHANCE DAMAGING WIND POTENTIAL. WETBULB ZEROES FAIRLY HIGH...UP AROUND 11 K FEET...SO HAIL APPEARS TO BE A SMALLER THREAT...BUT GIVEN POSSIBILITY OF STRONG UPDRAFTS SOME SEVERE HAIL WILL ALSO BE POSSIBLE. HAVE UPDATED FORECAST TO BUMP UP POPS...ESPECIALLY ACROSS THE SOUTH WHERE WILL GO WITH CATEGORICAL WORDING. HAVE LEFT TEMPS ALONE RIGHT NOW BUT WILL HAVE TO KEEP AN EYE ON THEM...PARTICULARLY ACROSS THE SOUTHEAST WHERE THEY MAY SNEAK INTO THE LOWER 90S IF THE CLOUDS SHIELD HOLDS OFF LONG ENOUGH. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... SFC HIGH PRESSURE WILL BUILD ACRS THE REGION ON SATURDAY...AND THEN IT WILL REMAIN ACRS THE REGION ON SUNDAY. COOLER TEMPERATURES WILL BE IN THE OFFING AS 850 MB TEMPS DROP INTO THE +9 TO +14 DEGREE RANGE. HIGHS ON SATURDAY WILL RANGE FROM THE MID 70S NORTH TO AROUND 80 SOUTH. LOWS SATURDAY NIGHT WILL BE QUITE COOL GIVEN THAT A GOOD RADIATIONAL COOLING SET UP IS EXPECTED. THUS...MID 40S EAST TO THE LOWER 50S WEST LOOK LIKE A GOOD BET. FOR SUNDAY...HAVE TRIMMED TEMPS DOWN SOME AS A COOL START...COMBINED WITH LOWER THAN EXPECTED 850 MB TEMPS...KEEP HIGHS FROM WARMING UP INTO THE MID MID 80S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... SUNDAY NIGHT THROUGH TUESDAY...THE MODELS ARE IN DECENT AGREEMENT WITH SFC HIGH PRESSURE ENTRENCHED OVER THE EASTERN US AND H5 RIDGING JUST TO THE WEST OF THE AREA. ALTHOUGH ISOLATED TS ACTIVITY CANNOT BE RULED OUT...CONDITIONS FOR LARGE SCALE ORGANIZED ACTIVITY ARE NOT FAVORABLE AT THIS TIME. TEMPERATURES WILL LIKELY BE ABOVE NORMAL...AND ARE TRENDING HIGHER. BY WEDNESDAY...THE H5 RIDGE WILL MOVE EASTWARD A BIT...WITH SCATTERED STORMS BECOMING MORE PLAUSIBLE. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH PRE FRONTAL TROUGH CURRENTLY AFFECTING AREAS ALONG AND SOUTHEAST OF INTERSTATE 71. THIS AREA WILL LIKELY ONLY POSE A THREAT TO THE TAF SITES FOR THE NEXT HOUR OR SO. ATTENTION THEN TURNS TO DEVELOPMENT BACK ALONG THE COLD FRONT THAT IS DUE TO MOVE THROUGH THE TAF SITES THROUGH LATE AFTERNOON/EARLY EVENING. RIGHT NOW...BEST ACTIVITY ALONG THE FRONT APPEARS TO BE REMAINING TO THE NORTH OF OUR TAF SITES. WE COULD SEE SOME ADDITIONAL SOUTHWARD DEVELOPMENT...BUT MUCH OF THIS AREA HAS BEEN WORKED OVER BY THE PRE FRONTAL STORMS. AS A RESULT...HAVE BACKED OFF SOME ON THUNDER FORECAST FOR THE TAFS THROUGH THE REST OF THE AFTERNOON. WILL KEEP AN EYE ON DEVELOPMENT ALONG THE FRONT THOUGH AND AMEND IF NECESSARY. ONCE THE FRONT MOVES THROUGH...WE SHOULD SEE DRYING AND CLEARING SKIES THROUGH THE REMAINDER OF THE TAF PERIOD. OUTLOOK...NO SIG WX EXPECTED THROUGH TUES. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 8, 1:04 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 104 PM EDT FRI JUN 8 2007 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ042-051>054-060>063- 070>072-077>080-090900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- BROWN-HIGHLAND- 104 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 367 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE ACTIVATED. KYZ098>100-OHZ055-056-064-065-073-074-081-082-088-090900- ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS- HOCKING-ADAMS-PIKE-SCIOTO- 104 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 370 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE ACTIVATED. OHZ026-034-035-043>046-090900- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE- 104 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 369 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE ACTIVATED.
In the hours before
Special weather statement, Jun 8, 11:21 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1121 AM EDT FRI JUN 8 2007 OHZ034-081545- MERCER OH- 1121 AM EDT FRI JUN 8 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY THROUGH 1145 AM EDT... AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR WABASH...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TAMA...ROCKFORD...NEPTUNE AND MENDON. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jun 8, 12:53 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1253 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL ADA 40.77N 83.82W
06/08/2007 E0.75 INCH HARDIN OH PUBLIC
&&
JDRLocal storm report, Jun 8, 1:27 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
127 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST ERLANGER 39.01N 84.59W
06/08/2007 E60.00 MPH KENTON KY TRAINED SPOTTER
0122 PM TSTM WND DMG INDEPENDENCE 38.95N 84.55W
06/08/2007 KENTON KY FIRE DEPT/RESCUE
A FEW 4 TO 6 INCH DIAMETER TREES SNAPPED.
&&
JDRLocal storm report, Jun 8, 2:10 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG MIDLAND 39.31N 83.91W
06/08/2007 CLINTON OH LAW ENFORCEMENT
TREES DOWN.
&&
JDRLocal storm report, Jun 8, 2:10 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG MIDLAND 39.31N 83.91W
06/08/2007 CLINTON OH LAW ENFORCEMENT
TREES DOWN.
&&
JDRLocal storm report, Jun 8, 2:25 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND DMG FAYETTEVILLE 39.19N 83.93W
06/08/2007 BROWN OH LAW ENFORCEMENT
TREES DOWN
&&
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:23 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 52 min |
| Jun 8, 12:50 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jun 8, 1:00 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 45 min |
| Jun 8, 1:40 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton | 31 min |
| Jun 8, 2:14 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 46 min |
| Jun 8, 2:30 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 45 min |
| Jun 8, 2:40 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 50 min |
| Jun 8, 2:56 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.